Alert archive / South Carolina / River Flood Warnings in 2021

River Flood Warning 13, NWS Columbia, SC

February 18, 2021Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this river flood warning at Feb 18, 2021, 7:03 PM EST for Edgefield County, McCormick County, South Carolina. It took effect at Feb 18, 2021, 8:27 PM EST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Feb 18, 2021, 7:03 PM EST (00:03 UTC)
In effect from
Feb 18, 2021, 8:27 PM EST
Expired
Feb 20, 2021, 5:48 AM EST
In force
33 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 19.64 ft at Feb 19, 2021, 12:00 AM EST.

actionminormoderate10203002/1802/1902/2002/21
Action stage
17 ft
Minor stage
19 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

559 
WGUS42 KCAE 190003
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
703 PM EST Thu Feb 18 2021

...The National Weather Service in Columbia has issued a flood 
warning for the following rivers in South Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC037-065-200003-
/O.NEW.KCAE.FL.W.0013.210219T0127Z-210220T1048Z/
/MODS1.1.ER.210219T0127Z.210219T0600Z.210219T1048Z.NO/
703 PM EST Thu Feb 18 2021

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Stevens Creek Near Modoc
* until late Friday night...Or until the warning is cancelled.
* At  6 PM Thursday the stage was 18.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage this evening
 And crest around 20.6 feet after midnight tomorrow. The river will 
fall below flood stage Friday February 19.
* At 19.0 feet...Farmland along Stevens Creek above the US Highway 23 
  bridge near Modoc becomes flooded.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
2 follow-up statements
737 
WGUS82 KCAE 190153
FLSCAE

Flood Statement
National Weather Service Columbia SC
853 PM EST Thu Feb 18 2021

...The Flood Warning continues for the following rivers in South 
Carolina...

  Wateree River Near Camden affecting Kershaw County.

  Congaree River At Carolina Eastman affecting Richland, Calhoun 
  and Lexington Counties.

  Pee Dee River At Cheraw affecting Marlboro and Chesterfield 
  Counties.

  Stevens Creek Near Modoc affecting Edgefield and McCormick 
  Counties.

  Congaree River At Congaree National Park-Gadsden affecting 
  Calhoun and Richland Counties.

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

  Wateree River At Lake Wateree affecting Kershaw, Lancaster and 
  Fairfield Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Flooded roadways are nearly impossible to see at night. Avoid 
traveling in the warned area. Turn around, don't drown.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 900 AM EST.

&&


SCC037-065-191400-
/O.EXT.KCAE.FL.W.0013.000000T0000Z-210220T0834Z/
/MODS1.1.ER.210219T0054Z.210219T0600Z.210219T0834Z.NO/
853 PM EST Thu Feb 18 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Stevens Creek Near Modoc.
* Until late Friday night.
* At 8:00 PM EST Thursday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM EST Thursday was 19.0 feet.
* Forecast...The river is expected to rise to a crest of 19.9 feet 
  just after midnight tonight. It will then fall below flood stage 
  late tonight.
* Impact...At 19.0 feet, Farmland along Stevens Creek above the US 
  Highway 23 bridge near Modoc becomes flooded.
* Flood History...This crest compares to a previous crest of 19.4 
  feet on 02/21/2020.


&&

LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$

SCC025-069-191400-
/O.EXT.KCAE.FL.W.0009.000000T0000Z-210222T0331Z/
/CHES1.1.ER.210214T2026Z.210217T1500Z.210221T0331Z.NO/
853 PM EST Thu Feb 18 2021

...The Flood Warning is now in effect until late Sunday evening...

The Flood Warning continues for
  the Pee Dee River At Cheraw.
* Until Sunday evening.
* At 8:15 PM EST Thursday the stage was 32.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 PM EST Thursday was 35.5 feet.
* Forecast...The river is expected to rise to a crest of 32.8 feet 
  tomorrow evening. It will then fall below flood stage late 
  Saturday evening.
* Impact...At 20.0 feet, River bottomland downstream from cheraw 
  will begin to flood.
* Impact...At 30.0 feet, The higher bank begins to flood. Large 
  areas of farmland and river bottomland near Cheraw will be 
  flooded. Portions of Riverside Park become flooded.
* Impact...At 33.0 feet, Southeast of Wallace, water spreads onto 
  Old River Road between Community Road and Highway 912.
* Flood History...This crest compares to a previous crest of 32.8 
  feet on 10/13/2020.


&&

LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
      3481 7995 3481 7992 3477 7991 3468 7979

$$

SCC017-063-079-191400-
/O.EXT.KCAE.FL.W.0008.000000T0000Z-210224T2200Z/
/CEAS1.2.ER.210214T1947Z.210219T0600Z.210223T2200Z.UU/
853 PM EST Thu Feb 18 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the Congaree River At Carolina Eastman.
* Until Wednesday afternoon.
* At 7:04 PM EST Thursday the stage was 120.6 feet.
* Flood stage is 115.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:04 PM EST Thursday was 120.6 feet.
* Forecast...The river is expected to rise to a crest of 120.7 feet 
  just after midnight tonight. It will then fall below flood stage 
  Tuesday afternoon.
* Impact...At 115.0 feet, Flooding occurs in low lying areas of the 
  Carolina Eastman Facility and at the Congaree National Park.
* Impact...At 119.0 feet, Extensive flooding occurs in the Congaree 
  National Park. Some area farmland is flooded. Minor flooding 
  occurs at the Carolina Eastman Facility.
* Flood History...This crest compares to a previous crest of 120.0 
  feet on 05/02/2020.


&&

LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106

$$

SCC055-191400-
/O.EXT.KCAE.FL.W.0012.210220T1500Z-210222T0000Z/
/CMDS1.1.ER.210220T1500Z.210220T1800Z.210221T0000Z.NO/
853 PM EST Thu Feb 18 2021

...The Flood Warning is now in effect until Sunday evening...

The Flood Warning continues for
  the Wateree River Near Camden.
* From Saturday morning to Sunday evening.
* At 8:00 PM EST Thursday the stage was 22.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Saturday morning to a crest of 27.1 feet early Saturday afternoon. 
  It will then fall below flood stage Saturday evening.
* Impact...At 27.0 feet, Access road in the Wild Turkey Lane 
  Community near Camden becomes flooded. River bottomland between 
  Camden and Lugoff begins to flood.
* Impact...At 29.0 feet, Portions of the Invista Plant property in 
  Lugoff become flooded.
* Flood History...This crest compares to a previous crest of 25.8 
  feet on 05/23/2020.


&&

LAT...LON 3432 8064 3390 8056 3388 8070 3429 8079

$$

SCC039-055-057-191400-
/O.CON.KCAE.FL.W.0011.000000T0000Z-000000T0000Z/
/WATS1.2.ER.210217T1000Z.210219T1200Z.000000T0000Z.NO/
853 PM EST Thu Feb 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wateree River At Lake Wateree.
* Until further notice.
* At 7:00 PM EST Thursday the stage was 101.9 feet.
* Flood stage is 100.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM EST Thursday was 101.9 feet.
* Forecast...The river is expected to rise to a crest of 102.2 feet 
  tomorrow morning.
* Impact...At 100.4 feet, The piers on the Wildlife Road bridge over 
  Singleton Creek become submerged.
* Impact...At 102.5 feet, Roadways near Beaver Creek become flooded. 
* Impact...At 103.0 feet, Home owners on low lying property have to 
  move belongings out of basements or from under raised houses. Boat 
  launch on U.S. Highway 1 at the lake closed due to flood water.
* Flood History...This crest compares to a previous crest of 103.5 
  feet on 11/15/2020.


&&

LAT...LON 3450 8084 3432 8063 3428 8075 3447 8098

$$

SCC075-191400-
/O.CON.KCAE.FL.W.0010.000000T0000Z-000000T0000Z/
/ORBS1.1.ER.210215T1500Z.210219T1800Z.000000T0000Z.NO/
853 PM EST Thu Feb 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until further notice.
* At 8:00 PM EST Thursday the stage was 8.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM EST Thursday was 8.9 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet 
  early tomorrow afternoon.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301 
  near Orangeburg become flooded at stages above 10 ft.
* Impact...At 11.0 feet, The river exceeds levee diking at stages 
  above 11 ft. Large areas in the city of Orangeburg will be flooded.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 11/12/2020.


&&

LAT...LON 3354 8092 3342 8081 3336 8091 3354 8100

$$

SCC017-079-191400-
/O.CON.KCAE.FL.W.0007.000000T0000Z-000000T0000Z/
/GADS1.1.ER.210214T2215Z.210218T0600Z.000000T0000Z.UU/
853 PM EST Thu Feb 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Congaree River At Congaree National Park-Gadsden.
* Until further notice.
* At 8:00 PM EST Thursday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM EST Thursday was 17.5 feet.
* Forecast...The river is expected to rise to a crest of 17.5 feet 
  just after midnight tonight.
* Impact...At 15.0 feet, Flooding begins in the Congaree National 
  Park. This will begin to produce flooding of portions of the lower 
  boardwalk.
* Impact...At 17.0 feet, The access road to the Sandy Run 
  subdivision becomes flooded. The lower boardwalk in the Congaree 
  National Park becomes flooded by Cedar Creek.
* Impact...At 18.0 feet, Several homes in the Sandy Run subdivision 
  along the river become flooded. At 18 feet the river covers the 
  Weston Lake overlook in the Congaree National Park. Between 18 and 
  18.5 feet the river begins to cover sections of the elevated 
  boardwalk.
* Flood History...This crest compares to a previous crest of 16.3 
  feet on 12/03/2020.


&&

LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091

$$

LM
833 
WGUS82 KCAE 191039
FLSCAE

Flood Statement
National Weather Service Columbia SC
539 AM EST Fri Feb 19 2021

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick 
  Counties.

...The Flood Warning continues for the following rivers in South 
Carolina...

  Wateree River Near Camden affecting Kershaw County.

  Congaree River At Carolina Eastman affecting Richland, Calhoun 
  and Lexington Counties.

  Congaree River At Congaree National Park-Gadsden affecting 
  Calhoun and Richland Counties.

  Pee Dee River At Cheraw affecting Marlboro and Chesterfield 
  Counties.

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

  Wateree River At Lake Wateree affecting Kershaw, Lancaster and 
  Fairfield Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Flooded roadways are nearly impossible to see at night. Avoid 
traveling in the warned area. Turn around, don't drown.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 645 AM EST.

&&


SCC037-065-191145-
/O.CAN.KCAE.FL.W.0013.000000T0000Z-210219T1039Z/
/MODS1.1.ER.210219T0054Z.210219T0600Z.210219T0834Z.NO/
539 AM EST Fri Feb 19 2021

...The Flood Warning for the Stevens Creek Near Modoc has been 
cancelled...

The Flood Warning is cancelled for
  the Stevens Creek Near Modoc.
* At 5:00 AM EST Friday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to fall to 6.0 feet Tuesday 
  evening.


&&

LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$

SCC039-055-057-192245-
/O.CON.KCAE.FL.W.0011.000000T0000Z-000000T0000Z/
/WATS1.2.ER.210217T1000Z.210219T1200Z.000000T0000Z.NO/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wateree River At Lake Wateree.
* Until further notice.
* At 4:00 AM EST Friday the stage was 102.0 feet.
* Flood stage is 100.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:00 AM EST Friday was 102.0 feet.
* Forecast...The river is expected to rise to a crest of 102.2 feet 
  this morning.
* Impact...At 100.4 feet, The piers on the Wildlife Road bridge over 
  Singleton Creek become submerged.
* Impact...At 102.5 feet, Roadways near Beaver Creek become flooded. 
* Impact...At 103.0 feet, Home owners on low lying property have to 
  move belongings out of basements or from under raised houses. Boat 
  launch on U.S. Highway 1 at the lake closed due to flood water.
* Flood History...This crest compares to a previous crest of 103.5 
  feet on 11/15/2020.


&&

LAT...LON 3450 8084 3432 8063 3428 8075 3447 8098

$$

SCC075-192245-
/O.CON.KCAE.FL.W.0010.000000T0000Z-000000T0000Z/
/ORBS1.1.ER.210215T1500Z.210219T1000Z.000000T0000Z.NO/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until further notice.
* At 5:00 AM EST Friday the stage was 9.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:00 AM EST Friday was 9.7 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet 
  this afternoon.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301 
  near Orangeburg become flooded at stages above 10 ft.
* Impact...At 11.0 feet, The river exceeds levee diking at stages 
  above 11 ft. Large areas in the city of Orangeburg will be flooded.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 11/12/2020.


&&

LAT...LON 3354 8092 3342 8081 3336 8091 3354 8100

$$

SCC025-069-192245-
/O.CON.KCAE.FL.W.0009.000000T0000Z-210222T0331Z/
/CHES1.1.ER.210214T2026Z.210217T1500Z.210221T0331Z.NO/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pee Dee River At Cheraw.
* Until Sunday evening.
* At 5:15 AM EST Friday the stage was 32.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:15 AM EST Friday was 34.9 feet.
* Forecast...The river is expected to rise to a crest of 32.8 feet 
  this evening. It will then fall below flood stage late tomorrow 
  evening.
* Impact...At 20.0 feet, River bottomland downstream from cheraw 
  will begin to flood.
* Impact...At 30.0 feet, The higher bank begins to flood. Large 
  areas of farmland and river bottomland near Cheraw will be 
  flooded. Portions of Riverside Park become flooded.
* Impact...At 33.0 feet, Southeast of Wallace, water spreads onto 
  Old River Road between Community Road and Highway 912.
* Flood History...This crest compares to a previous crest of 32.8 
  feet on 10/13/2020.


&&

LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
      3481 7995 3481 7992 3477 7991 3468 7979

$$

SCC017-063-079-192245-
/O.CON.KCAE.FL.W.0008.000000T0000Z-210224T2200Z/
/CEAS1.2.ER.210214T1947Z.210219T0004Z.210223T2200Z.UU/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Congaree River At Carolina Eastman.
* Until Wednesday afternoon.
* At 2:05 AM EST Friday the stage was 120.5 feet.
* Flood stage is 115.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:05 AM EST Friday was 120.6 feet.
* Forecast...The river is expected to fall below flood stage Tuesday 
  afternoon and continue falling to 114.9 feet Tuesday evening.
* Impact...At 115.0 feet, Flooding occurs in low lying areas of the 
  Carolina Eastman Facility and at the Congaree National Park.
* Impact...At 119.0 feet, Extensive flooding occurs in the Congaree 
  National Park. Some area farmland is flooded. Minor flooding 
  occurs at the Carolina Eastman Facility.
* Flood History...This crest compares to a previous crest of 120.0 
  feet on 05/02/2020.


&&

LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106

$$

SCC017-079-192245-
/O.CON.KCAE.FL.W.0007.000000T0000Z-000000T0000Z/
/GADS1.1.ER.210214T2215Z.210218T0600Z.000000T0000Z.UU/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Congaree River At Congaree National Park-Gadsden.
* Until further notice.
* At 5:00 AM EST Friday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:00 AM EST Friday was 17.5 feet.
* Forecast...The river is expected to rise to a crest of 17.5 feet 
  this morning.
* Impact...At 15.0 feet, Flooding begins in the Congaree National 
  Park. This will begin to produce flooding of portions of the lower 
  boardwalk.
* Impact...At 17.0 feet, The access road to the Sandy Run 
  subdivision becomes flooded. The lower boardwalk in the Congaree 
  National Park becomes flooded by Cedar Creek.
* Impact...At 18.0 feet, Several homes in the Sandy Run subdivision 
  along the river become flooded. At 18 feet the river covers the 
  Weston Lake overlook in the Congaree National Park. Between 18 and 
  18.5 feet the river begins to cover sections of the elevated 
  boardwalk.
* Flood History...This crest compares to a previous crest of 16.3 
  feet on 12/03/2020.


&&

LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091

$$

SCC055-192245-
/O.CON.KCAE.FL.W.0012.210220T1500Z-210222T0000Z/
/CMDS1.1.ER.210220T1500Z.210220T1800Z.210221T0000Z.NO/
539 AM EST Fri Feb 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wateree River Near Camden.
* From Saturday morning to Sunday evening.
* At 5:00 AM EST Friday the stage was 24.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 27.1 feet early tomorrow afternoon. 
  It will then fall below flood stage tomorrow evening.
* Impact...At 27.0 feet, Access road in the Wild Turkey Lane 
  Community near Camden becomes flooded. River bottomland between 
  Camden and Lugoff begins to flood.
* Impact...At 29.0 feet, Portions of the Invista Plant property in 
  Lugoff become flooded.
* Flood History...This crest compares to a previous crest of 25.8 
  feet on 05/23/2020.


&&

LAT...LON 3432 8064 3390 8056 3388 8070 3429 8079

$$

MP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 18, 6:57 PM EST, 6 minutes earlier.

Area forecast discussion, Feb 18, 6:57 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
657 PM EST Thu Feb 18 2021

.SYNOPSIS...
A low pressure system over northern Florida/Southern Georgia will
track northeast towards the South Carolina coast overnight. This
system will spread rain into the area through at least early Friday.
High pressure will build over the region late Friday through the
weekend providing fair weather. The next weather system will move
into the area on Monday.

&&

.NEAR TERM /TONIGHT/...
Although the heaviest rainfall is now pushing away from large
portions of the forecast area, models are still indicating the
potential for some redevelopment of rainfall north of the
surface front later tonight as the main area of low pressure
over Northern Florida/Southern Georgia tracks northeast to the
South Carolina coast through the night. Because of this, the
flash flood watch will remain in effect overnight for the
central and east Midlands, and CSRA. The heaviest rain threat
may shift east of the area late tonight, and the watch can be
re-evaluated then.

The cold air damming wedge will remain across the area, with minimal
change in temperatures through the period overnight.  Gonna remain
cold and moist.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
By Friday morning, the surface low pressure will be located to
our southeast, just off the coast of SC. The low will lift north
and east through the day as the associated upper trough pushes
eastward over the Southeast. Expect areas of rain on Friday
morning, especially in the eastern Midlands where atmospheric
moisture will be higher. By the afternoon, we'll see drier air
push in from the west as the surface low lifts away from the
region. The general trend for the day will be diminishing
showers and decreasing cloud cover. By the late afternoon/early
evening all rain should be east of the FA. Rain and mostly
cloudy skies will keep temperatures in the 40s for much of the
FA during the day. With cloud cover decreasing from west to
east, the western Midlands and CSRA may break into the low 50s.
Surface high pressure will move into the southern Appalachians
overnight. Cold advection into the region will allow
temperatures to drop into the low 30s to upper 20s. But modest
mixing in the low levels won't allow for ideal radiational
cooling conditions.

Cold advection will weaken on Saturday as the center of the surface
high moves into the Mid Atlantic region. Expect dry weather with
clear or mostly sunny skies. Highs will generally be in the upper
40s to low 50s. Saturday night may be the better radiational cooling
night with light, easterly winds in the low levels and dry air
aloft. Expect temperatures in the mid 20s to around 30 degrees.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The models have been fairly consistent for late this weekend and
into early next week, which increases confidence in the forecast.
There is relatively little variance between global ensembles showing
an upper level trough pushing into the eastern US late Sunday and
early Monday. This will bring a trailing cold front through the
Southeast on Monday, ending a brief period of dry weather. As the
upper trough and cold front move east of the forecast area on Monday
night we'll see surface high pressure and drier air push in from the
west. Through mid-week the global ensembles favor rising 500mb
heights. This pattern supports dry weather and a warming temperature
trend through the end of the long term. Temperatures should be near
or above normal from Tuesday through the end of the long term.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
High confidence for IFR or lower conditions through Friday morning.

Wedge pattern to continue overnight with surface high pressure
ridging in from the northeast producing northerly winds. Abundant
low level moisture trapped beneath an inversion will keep cigs below
1000 ft agl. Widespread light to moderate rain expected overnight,
diminishing after 14z. Should see cigs lifting to MVFR by midday
with VFR returning by the of the TAF period as moisture moves
east and winds back to the northwest.

EXTENDED AVIATION OUTLOOK...Restrictions possible Sunday night
into Monday as a cold front crosses the region.

&&

.HYDROLOGY...
Rainfall over the past few days combined with reservoir releases
will result in continued river flooding on area river through
the weekend and into next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch through Friday morning for GAZ063>065-077.
SC...Flash Flood Watch through Friday morning for SCZ016-022-
     027>031-035>038-041.

&&
Hazardous weather outlook, Feb 18, 3:54 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
354 PM EST Thu Feb 18 2021

GAZ063>065-077-SCZ016-022-027>031-035>038-041-192100-
McDuffie-Columbia-Richmond-Burke-Chesterfield-Kershaw-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
354 PM EST Thu Feb 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GAZ040-SCZ018-020-021-025-026-115-116-192100-
Lincoln-McCormick-Newberry-Fairfield-Edgefield-Saluda-
Northern Lancaster-Southern Lancaster-
354 PM EST Thu Feb 18 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in South Carolina, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.